Skip to content

The Correct Answer is B!

Knowledge to Practice, in collaboration with Mayo Clinic, offers online board review and lifelong learning products in Cardiovascular Medicine. With a full pre-assessment, you can identify the topics you’ve mastered and focus your time on topics where you need it the most. Our products have been shown to increase knowledge 75% more than traditional methods in less time.1

Question:

A 66 year-old man presents to the emergency room with 3 hours of chest pain. He is given a sublingual nitroglycerin, and his BP falls to 60 mmHg with near syncope. He now admits to having taken sildenafil an hour before the onset of chest pain. 

What is the mechanism of his hypotension?

  1. Endothelial-independent vasodilation
  2. Excess cGMP mediated vasodilatation
  3. Decreased production of thromboxane synthetase
  4. Increased levels of prostaglandin (PG12)

Answer Rationale:

Nitrates taken with PDE5 inhibitors produce excess cGMP mediated vasodilation due to an increase in nitric oxide which enhances the guanylate-cylcase conversion of GTP to cGMP.

1.  Source: "Comparative Analysis of Pre/Post Assessments of Live/Didactic Course Attendees when compared to Mico-Learning/Online Course Users., "Knowledge to Practice, 2017.

This offer ends on December 18th at 11:59 pm. 

Scroll To Top